Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Metric completions of ordered groups
and $K_0$ of exchange rings


Author: E. Pardo
Journal: Trans. Amer. Math. Soc. 350 (1998), 913-933
MSC (1991): Primary 16D70, 19K14, 20K20; Secondary 16A50, 46L55
DOI: https://doi.org/10.1090/S0002-9947-98-01744-9
MathSciNet review: 1376552
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a description of the closure of the natural affine continuous function representation of $K_0(R)$ for any exchange ring $R$. This goal is achieved by extending the results of Goodearl and Handelman, about metric completions of dimension groups, to a more general class of pre-ordered groups, which includes $K_0$ of exchange rings. As a consequence, the results about $K_0^+$ of regular rings, which the author gave in an earlier paper, can be extended to a wider class of rings, which includes $C^*$-algebras of real rank zero, among others. Also, the framework of pre-ordered groups developed here allows other potential applications.


References [Enhancements On Off] (What's this?)

  • 1. P.Ara, Strongly $\pi $-regular rings have stable range one, Proc.AMS 124 (1996), pp. 3293-3298. MR 97a:16024
  • 2. P.Ara, K.R.Goodearl, The almost isomorphism relation for simple regular rings, Publ. Mat. Univ. Autònoma Barcelona 36(2) (1992), pp. 369-388. MR 94f:16024
  • 3. P.Ara, K.R.Goodearl, K.C.O'Meara, E.Pardo, Separative cancellation for projective modules over exchange rings, Israel J. Math. (to appear).
  • 4. P.Ara, K.R.Goodearl, E.Pardo, D.V.Tyukavkin, $K$-theoretically simple von Neumann regular rings, J.Algebra, 174 (1995), pp.659-677. MR 96g:16012
  • 5. P.Ara, E.Pardo, Refinement monoids with weak comparability and applications to regular rings and $C^{*}$-algebras, Proc.AMS 124 (1996), pp. 715-720. MR 96f:46124
  • 6. B.Blackadar, ``K-Theory for Operator Algebras'', M.S.R.I.Publ.5, Springer Verlag, New York, 1986. MR 88g:46082
  • 7. B.Blackadar, Traces on simple AF $C^{*}$-algebras, J.Func.Anal., 38 (1980), pp.156-168. MR 82a:46062
  • 8. B.Blackadar, Comparison theory for simple $C^{*}$-algebras, ``Operator algebras and application'', D.E. Evans and M. Takesaki (eds.), LMS Lecture Notes Series 135, Cambridge Univ. Press, 1988, pp. 21-54. MR 90g:46078
  • 9. B.Blackadar, D.E.Handelman, Dimension functions and traces on $C^{*}$-algebras, J.Func.Anal., 45 (1982), pp.297-340. MR 83g:46050
  • 10. W.D.Burgess, D.E.Handelman, The ${N}^{*}$-metric completion of regular rings, Math.Ann, 261 (1982), pp. 235-254. MR 84a:16023
  • 11. L.G.Brown, G.K.Pedersen, $C^{*}$-algebras of real rank zero, J.Func.Anal., 99 (1991), pp. 131-149. MR 92m:46086
  • 12. V.P.Camillo, H.-P.Yu, Stable range one for rings with many idempotents, Proc.AMS 347 (1995), 3141-3147. MR 95j:16006
  • 13. V.P.Camillo, H.-P.Yu, Exchange rings, units and idempotents, Comm.Algebra, 22 (1994), pp.4737-4749. MR 95d:16013
  • 14. P.Crawley, B.Jónsson, Refinement for infinite direct decompositions of algebraic systems, Pacific J.Math., 14 (1964), pp.797-855. MR 30:49
  • 15. E.G.Effros, D.E.Handelman, C-L.Shen, Dimension groups and their affine representations, American J.Math., 102 (1980), pp. 385-407. MR 83g:46061
  • 16. K.R.Goodearl, Von Neumann regular rings, Pitman, London, 1979; second ed., Krieger, Malabar, Fl., 1991. MR 80e:16011; MR 93m:16006
  • 17. K.R.Goodearl, Partially Ordered Abelian Groups with Interpolation, Math.Surveys and Monographs, 20, A.M.S., Providence, 1986. MR 88f:06013
  • 18. K.R.Goodearl, Simple regular rings and rank functions, Math.Annalen, 214 (1975), pp.267-287. MR 53:13295
  • 19. K.R.Goodearl, Metrically complete regular rings, Trans. Amer. Math. Soc., 272 (1982), pp.275-310. MR 83j:16014
  • 20. K.R.Goodearl, $C^{*}$-algebra's of real rank zero whose $K_0$ are not Riesz groups, Canad. Math. Bull. 39 (1996), 429-437. CMP 97:06
  • 21. K.R.Goodearl, D.Handelman, Simple self-injective rings, Comm.Algebra, 3 (1975), pp.797-834. MR 52:498
  • 22. K.R.Goodearl, D.Handelman, Metric completions of partially ordered abelian groups, Indiana Univ.Math.J., 29 (1980), pp.861-895. MR 82b:06020
  • 23. K.R.Goodearl, R.B.Warfield, Algebras over zero-dimensional rings, Math.Ann., 223 (1976), pp.157-168. MR 54:357
  • 24. I.Halperin, Regular rank rings, Canadian J.Math., 17 (1965), pp.709-719. MR 33:153
  • 25. J.Hannah, K.C.O'Meara, Depth of idempotent-generated subsemigroups of regular rings, Proc.London Math.Soc., 59 (1989), pp. 464-482. MR 90h:16021
  • 26. J.Moncasi, A regular ring whose $K_0$ is not a Riesz group, Comm.Algebra, 13 (1985), pp.125-133. MR 86b:16023
  • 27. W.K.Nicholson, Lifting idempotents and exchange rings, Trans.AMS, 229 (1977), pp.269-278. MR 55:12757
  • 28. W.K.Nicholson, I-rings, Trans.AMS, 207 (1975), pp.361-377. MR 52:481
  • 29. E.Pardo, On a density condition for ${K_0}^{+}$ of von Neumann regular rings, Comm. Algebra, 22(2) (1994), pp 707-719. MR 95a:16014
  • 30. E.Pardo, On the representation of simple Riesz groups, Comm. Algebra (to appear).
  • 31. M.Rieffel, Dimension and stable rank in the K-theory of $C^{*}$-algebras, Proc.London Math.Soc., 46 (1983), pp.301-333. MR 84g:46085
  • 32. M.Rieffel, The cancellation theorem for projective modules over irrational rotation algebras, Proc.London Math.Soc., 47 (1983), pp.301-333. MR 85g:46085
  • 33. J.Stock, On rings whose projective modules have the exchange property, J.Algebra, 103 (1986), pp.437-453. MR 88e:16038
  • 34. J.Torrens, On the ${N}^{*}$-metric completion of regular rings, Arch.Math., 47 (1986), pp. 529-534. MR 88b:16025
  • 35. J.Villadsen, Simple $C^*$-algebras with perforation, Preprint, 1995.
  • 36. R.B.Warfield, Exchange rings and decompositions of modules, Math. Ann., 199 (1972), pp.31-36. MR 48:11218
  • 37. F.Wehrung, Injective positively ordered monoids I, J.Pure Appl.Algebra, 83 (1992), pp. 43-82. MR 93k:06023
  • 38. F.Wehrung, Injective positively ordered monoids II, J.Pure Appl.Algebra, 83 (1992), pp. 83-100. MR 93k:06023
  • 39. F.Wehrung, Tensor products of structures with interpolation, Pacific J.Math. 176 (1996), 267-285. CMP 97:08
  • 40. S.Zhang, Matricial structure and homotopy type of simple $C^{*}$-algebras with real rank zero, J.Operator Theory, 26 (1991), pp.283-312, MR 94f:46075
  • 41. S.Zhang, Diagonalizing projections in multiplier algebras and in matrices over a $C^{*}$-algebra, Pacif.J.Math., 145 (1990), pp.181-200. MR 92h:46088

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 16D70, 19K14, 20K20, 16A50, 46L55

Retrieve articles in all journals with MSC (1991): 16D70, 19K14, 20K20, 16A50, 46L55


Additional Information

E. Pardo
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra (Barcelona), Spain
Address at time of publication: Departamento de Matematics, Universidad de Cādiz, Aptdo. 40, 11510 Puerto Real (Cādiz), Spain
Email: enrique.pardo@uca.es

DOI: https://doi.org/10.1090/S0002-9947-98-01744-9
Keywords: Exchange ring, asymptotic refinement group, refinement monoid
Received by editor(s): October 12, 1995
Additional Notes: Partially supported by DGICYT Grant PB-93-0900 and by the Comissionat per Universitats i Recerca de la Generalitat de Catalunya. This paper is part of the author’s Ph.D.Thesis, written under the supervision of Professor P. Ara
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society